I had the IUD placed about 8 months ago. I bled for about the first 6 weeks but I was unsure if this was due to just having my second son. I have since had mild to moderate pain on my right side (down by my hip bone). It comes and goes but when I do feel it it helps to put pressure on my side or sleep on that side. I also sometimes have pain go into my right leg, and in general feel achy all over. This has been going on for months on and off. Could this be a side effect or my body rejecting the IUD?
21 May 2010
I'm almost 4 years into my second Mirena. My situation is a little different, I've never had kids. I was in severe pain for a few months after my first one, like really bad cramps. My doctor said that was because I had never had kids and my uterus wasn't stretched. They say it's best to get one fairly soon after having a child because the uterus hasn't gone back to a smaller size yet. My sister got one after she had her baby and didn't have near the cramps I did. She has light periods though and I haven't had a period since a few months after my first one was put in. I do sometimes have cramps in my right side as well. I have gone to the ER and have talked to my gyn. They both say it is possible that I get a cyst that bursts. A small cyst on your ovary that bursts sounds bad, but it is very common and really doesn't do anything but cause cramps.
However, if a cyst gets bigger and either puts pressure on the ovary or then bursts or needs to burst but won't, it is more serious and could need surgery. You would know if that happened though because the pain would be very bad. Another thing I have issues with is constipation. I notice when I'm constipated my right side hurts more. I don't know if it has something to do with how the intestines lay or what. If I take a laxative I usually feel better. Also, if it's going down your leg, it could be a pinched nerve. Perhaps you could have pinched it during child birth or picking up the baby? I've never heard of a body rejecting Mirena, but anything is possible. It probably wouldn't hurt to talk to your doctor just to make sure. Mirena is the best thing I've every done for my body. It has all but taken away my migraines and not having a period is great! I hope you are able to keep it. Good luck!
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
its in my left side and i try takeing tylenol for it but it dont help so i was worrying if the pain can be caused by the mirena?
1 answer • 24 Oct 2009
I have had the Mirena now for almost three months and the last three weeks I have had daily pain and cramping. I did have a little that lasted a few ...
3 answers • 30 Nov 2012
I had it in for about 10 months. It caused horrible pains while it was in. Can me not being able to conceive be caused by the mirena? Oh and I had no ...
2 answers • 16 Nov 2013
I got my mirena placed 4/17/15 and had some mild pain for the rest of that day which completely subsided until Sunday evening. Monday was pain free ...
1 answer • 21 Apr 2015